×

zbMATH — the first resource for mathematics

Oscillation results for second order nonlinear differential equations. (English) Zbl 1062.34070
The authors are concerned with the oscillation of the second order neutral differential equation \[ \left( r(t)\psi(x(t))\left[ x(t)+p(t)x(\tau(t))\right] ^{\prime}\right) ^{\prime}+q(t)f\left( x\left[ \sigma(t)\right] \right) =0.\tag{*} \] Under the assumption that \(f^{\prime}(u)\) is nondecreasing on \((-\infty ,t^{\ast})\) and nonincreasing on \((t^{\ast},+\infty)\) for some \(t^{\ast}\geq0\) and several additional conditions, they obtain an oscillation criterion for equation (*) which generalizes Theorem 4.4.4 due to L. H. Erbe, Q. Kong and B. G. Zhang [Oscillation theory for functional differential equations. Pure and Applied Mathematics, Marcel Dekker. 190. New York: Marcel Dekker, Inc. (1994; Zbl 0821.34067)] and Theorem 1 due to P. Wang and Y. Yu [Math. J. Toyama Univ. 21, 55–66 (1998; Zbl 0983.34058)]. A number of interesting corollaries are derived for two particular cases of equation (*), namely, for the neutral differential equation \[ \left( r(t)\psi(x(t))\left[ x(t)+p(t)x(\tau(t))\right] ^{\prime}\right) ^{\prime}+q(t)\left| x\left[ \sigma(t)\right] \right| ^{\beta -1}x\left[ \sigma(t)\right] =0 \] and the delay differential equation \[ \left( r(t)x^{\prime}(t)\right) ^{\prime}+q(t)f\left( x\left[ \sigma(t)\right] \right) =0. \] The paper concludes with an oscillation result, where the monotonicity restriction on \(f^{\prime}(u)\) is relaxed.

MSC:
34K11 Oscillation theory of functional-differential equations
PDF BibTeX XML Cite